Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 20, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 21, 2006, 12:51 PM CDT for 17 counties in Oklahoma; 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2006, 12:51 PM CDT (17:51 UTC)
- Expired
- Oct 21, 2006, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 21 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 211751 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1251 PM CDT SAT OCT 21 2006 OKZ004-005-009-010-220200- /O.UPG.KOUN.FZ.A.0001.061022T0900Z-061022T1300Z/ /O.NEW.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.NEW.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 1251 PM CDT SAT OCT 21 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL NEAR FREEZING WITH LOW-LYING AREAS REACHING THE UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ014-015-212300- /O.NEW.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.NEW.KOUN.WI.Y.0020.061021T1751Z-061021T2300Z/ /O.NEW.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA 1251 PM CDT SAT OCT 21 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. IN ADDITION...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE 30 TO 34 DEGREES WITH UPPER 20S IN LOW-LYING AREAS. THROUGH THE REST OF THIS AFTERNOON, NORTH WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ006-011-220200- /O.NEW.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.NEW.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ ALFALFA-MAJOR- INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW 1251 PM CDT SAT OCT 21 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE 31 TO 34 DEGREES WITH UPPER 20S IN LOW-LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ016>018-024-212300- /O.NEW.KOUN.WI.Y.0020.061021T1751Z-061021T2300Z/ /O.NEW.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ CUSTER-BLAINE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...YUKON...EL RENO...MUSTANG 1251 PM CDT SAT OCT 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. NORTH WINDS SUSTAINED 30 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ021>023-027-033>038-044-TXZ083>086-212300- /O.NEW.KOUN.WI.Y.0020.061021T1751Z-061021T2300Z/ BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...ELK CITY...SAYRE...BURNS FLAT... ANADARKO...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS 1251 PM CDT SAT OCT 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED NORTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ007-008-012-013-019-020-025-026-029>031-220200- /O.NEW.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-CLEVELAND- POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... GUTHRIE...STILLWATER...OKLAHOMA CITY...CHANDLER...NORMAN... MOORE...SHAWNEE...SEMINOLE 1251 PM CDT SAT OCT 21 2006 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES SUNDAY NIGHT AND EARLY MONDAY MORNING COULD REACH 29 TO 34 DEGREES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KOUN 211837 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 137 PM CDT SAT OCT 21 2006 OKZ014-015-212300- /O.CON.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.CON.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA 137 PM CDT SAT OCT 21 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE 30 TO 34 DEGREES WITH UPPER 20S IN LOW-LYING AREAS. THROUGH THE REST OF THIS AFTERNOON... NORTH WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ004>006-009>011-220245- /O.CON.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW 137 PM CDT SAT OCT 21 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE 31 TO 34 DEGREES WITH UPPER 20S IN LOW-LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ016>018-024-212300- /O.CON.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ CUSTER-BLAINE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...YUKON...EL RENO...MUSTANG 137 PM CDT SAT OCT 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. NORTH WINDS SUSTAINED 30 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ021>023-027-033>038-044-TXZ083>086-212300- /O.CON.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...ELK CITY...SAYRE...BURNS FLAT... ANADARKO...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS 137 PM CDT SAT OCT 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED NORTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ007-008-012-013-019-020-025-026-029>031-220245- /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-CLEVELAND- POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... GUTHRIE...STILLWATER...OKLAHOMA CITY...CHANDLER...NORMAN... MOORE...SHAWNEE...SEMINOLE 137 PM CDT SAT OCT 21 2006 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES SUNDAY NIGHT AND EARLY MONDAY MORNING COULD REACH 29 TO 34 DEGREES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KOUN 212314 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 614 PM CDT SAT OCT 21 2006 OKZ014-015-220715- /O.EXP.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ /O.CON.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA 614 PM CDT SAT OCT 21 2006 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. THE STRONG WINDS OVER NORTHWEST OKLAHOMA HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS AFTERNOON... SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. MEANWHILE... THE DECREASING WINDS AND CLEARING SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. LOWS SUNDAY MORNING ARE EXPECTED TO RANGE FROM 30 TO 34 DEGREES WITH UPPER 20S POSSIBLE IN LOW- LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH IS ALSO IN EFFECT FOR SUNDAY NIGHT INTO MONDAY MORNING WHERE SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE. $$ OKZ016>018-024-220715- /O.EXP.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ CUSTER-BLAINE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...YUKON...EL RENO...MUSTANG 614 PM CDT SAT OCT 21 2006 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. THE STRONG WINDS OVER CENTRAL AND WESTERN OKLAHOMA HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS AFTERNOON... SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS ARE EXPECTED TO CONTINUE TO GRADUALLY DECREASE DURING THE OVERNIGHT HOURS. MEANWHILE... A FREEZE WATCH REMAINS IN EFFECT FOR LATE SUNDAY NIGHT INTO MONDAY MORNING. A FREEZE WATCH MEANS THAT SUB-FREEZING TEMPERATURES WILL BE POSSIBLE TOMORROW NIGHT. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ021>023-027-033>038-044-TXZ083>086-220015- /O.EXP.KOUN.WI.Y.0020.000000T0000Z-061021T2300Z/ BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...ELK CITY...SAYRE...BURNS FLAT... ANADARKO...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS 614 PM CDT SAT OCT 21 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WINDS OVER SOUTHWEST PORTIONS OF OKLAHOMA AND NORTH TEXAS HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS AFTERNOON... SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS ARE EXPECTED TO CONTINUE TO GRADUALLY DECREASE DURING THE OVERNIGHT HOURS. $$ OKZ004>006-009>011-220715- /O.CON.KOUN.FZ.W.0002.061022T0900Z-061022T1300Z/ /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW 614 PM CDT SAT OCT 21 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE 31 TO 34 DEGREES WITH UPPER 20S IN LOW-LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH IS ALSO IN EFFECT FOR SUNDAY NIGHT INTO MONDAY MORNING WHERE SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE. $$ OKZ007-008-012-013-019-020-025-026-029>031-220715- /O.CON.KOUN.FZ.A.0002.061023T0700Z-061023T1300Z/ GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-CLEVELAND- POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... GUTHRIE...STILLWATER...OKLAHOMA CITY...CHANDLER...NORMAN... MOORE...SHAWNEE...SEMINOLE 614 PM CDT SAT OCT 21 2006 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES SUNDAY NIGHT AND EARLY MONDAY MORNING COULD REACH 29 TO 34 DEGREES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:39 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 21, 10:39 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CDT SAT OCT 21 2006
.UPDATE...
COLD FRONT HAS MOVED THRU APPROX THE WESTERN HALF OF THE FA. WINDS
HAVE SHIFTED TO THE N/NW BEHIND THE FRONT AND HAVE BECOME GUSTY.
THE STRONG WINDS WILL CONT BEHIND THE FRONT... WITH WIND SPEEDS
GRADUALLY BEGINNING TO DROP OFF LATER TODAY IN NW PORTIONS OF FA
AS SFC HIGH BEGINS TO BUILD INTO THE REGION. WIND SPEEDS EXPECTED
TO REMAIN JUST BELOW ADVSY CRITERIA SO WILL NOT ISSUE ONE AT THIS
TIME BUT WILL CONT TO MONITOR. SOME LIGHT RAIN/DRIZZLE HAS OCCURRED
IN NW OK THIS MORNING. LIGHT RAIN/DRIZZLE WILL CONT TO BE POSSIBLE
INTO THIS AFTN AS ACTIVITY SHIFTS TO THE EAST SO HAVE EXTENDED
POPS ACROSS THE REST OF NORTHERN OK. LOW CLDS HAVE MOVED INTO THE
AREA BEHIND THE FRONT. MOSTLY CLDY/CLDY SKIES WILL CONT TO MOVE
SOUTH AND EAST... AND AFFECT MOST OF THE FA TODAY. WITH CLDS AND
CAA BEHIND THE FRONT... SOME LOCATIONS HAVE LIKELY ALREADY REACHED
THE MAX TEMP FOR TODAY... ESPECIALLY IN NW PORTIONS OF FA. HAVE
ADJUSTED HOURLY GRIDS TO SHOW THIS... WITH FALLING/STEADY TEMPS IN
PARTS OF THE AREA. HAVE ALSO LOWERED MAX TEMPS FOR THOSE AREAS
WHERE FRONT HAS ALREADY MOVED THROUGH OR IS ABOUT TO... SINCE
WILL BE DIFFICULT TO REACH PREVIOUSLY FORECASTED HIGHS. ALSO
ADJUSTED ALL OTHER HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND
UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... (ISSUED 312 AM CDT SAT OCT 21 2006)
DISCUSSION...
ONLY MINOR CONSIDERATIONS WITH THIS FORECAST PACKAGE AS MODELS
REMAIN CONSISTENT IN THE EVOLUTION AND IMPACTS FROM A VIGOROUS
SHORTWAVE TROUGH CURRENTLY APPROACHING THE AREA. ANALYSES SHOW THE
TROUGH TO BE A BIT STRONGER HOWEVER THAN THE BETTER INITIALIZING NAM
BUT THE DIFFERENCE REMAINS SMALL. MORE THAN ANYTHING ELSE...CONCERNED
ABOUT LOW END WIND ADVISORY CRITERIA THIS MORNING ACROSS PARTS OF
WESTERN OKLAHOMA. 06Z RUC/NAM DO NOT SUPPORT IT AT THIS TIME...SO
DESPITE SOME UNDER-REPRESENTATION BY THE 00Z NAM WILL HOLD OFF AT
THIS TIME AND JUST MENTION OCCASIONAL WINDS GUSTS OF 40 TO 45 MPH
ACROSS THE HIGHER TERRAIN OF WESTERN OKLAHOMA.
SUBFREEZING AIR RESIDES ACROSS MOST OF THE CENTRAL/WESTERN HIGH
PLAINS AT THIS TIME WITH ADVECTION AND RADIATIONAL COOLING
CONDITIONS SUPPORTING THE POSSIBILITY OF OUR FIRST FREEZE EVENT
TONIGHT. ORIENTATION OF THE 700/500 LONGWAVE TROUGH MAY SUSTAIN PERIODIC
DEVELOPMENT OF MID/HIGH CLOUDS AND THE PRESSURE GRADIENT MAY REMAIN
TIGHT ENOUGH FOR PARTS OF THE AREA TO PREVENT A WIDESPREAD FREEZE.
HOWEVER...CONFIDENCE IS HIGH ENOUGH FOR OUR CLIMATOLOGICALLY FAVORED
FOUR NORTHWEST OKLAHOMA COUNTIES FOR US TO ISSUE A FREEZE WATCH. IF
THE RIGHT CONDITIONS DEVELOP...COULD SEE 28-30 DEGREE...BUT WILL
PROBABLY KEEP VALUES A LITTLE HIGHER BASES ON THE ABOVE REASONS.
THE MEDIUM RANGE MODELS CONTINUE TO SHOW PROSPECTS OF A POTENTIALLY
WET PERIOD DEVELOPING BY THE MIDDLE OF NEXT WEEK AS A WEST COAST
TROUGH FORMS AND PROGRESSES EASTWARD. UNCERTAINTY IS STILL QUITE
HIGH SO MANY DAYS IN ADVANCE BUT DID EXPAND LOW POPS ACROSS A
BROADER PORTION OF THE AREA MOSTLY DUE TO TIMING AND POTENTIAL
ERRORS IN POSITION OF THE LOWER LEVEL MOISTURE AXIS. ALSO RAISED
POPS SLIGHTLY ACROSS SOUTHEAST OKLAHOMA DUE TO CLIMATOLOGY. IF MODEL
CONSISTENCY INCREASES THROUGH THE WEEKEND...POPS WILL LIKELY INCREASE
FOR ONE OR MORE PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 36 58 33 / 10 10 0 0
HOBART OK 58 35 58 34 / 10 10 0 0
WICHITA FALLS TX 64 38 60 36 / 10 10 0 0
GAGE OK 50 31 56 32 / 30 10 10 0
PONCA CITY OK 58 34 57 31 / 20 10 10 0
DURANT OK 71 41 60 33 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR OKZ004-
OKZ005-OKZ009-OKZ010.
TX...NONE.
&&
25/09Hazardous weather outlook, Oct 21, 11:17 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CDT SAT OCT 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1117 AM CDT SAT OCT 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THIS AFTERNOON. SOME LIGHT RAIN AND DRIZZLE WILL BE POSSIBLE
BEHIND THE FRONT ACROSS NORTHERN OKLAHOMA. HOWEVER... LIMITED
INSTABILITY WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS THROUGH
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG GUSTY WINDS FROM THE NORTH AND NORTHWEST WILL OCCUR BEHIND
THE COLD FRONT. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE...
ESPECIALLY ACROSS PARTS OF WESTERN OKLAHOMA. THESE STRONG WINDS
COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON EAST WEST
ROADS.
FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT... EARLY SUNDAY
MORNING ACROSS PARTS OF NORTHWEST OKLAHOMA. PLEASE REFER TO THE
FREEZE WATCH FOR FURTHER DETAILS. FROST WILL ALSO BE POSSIBLE LATE
TONIGHT... EARLY SUNDAY MORNING ACROSS APPROXIMATELY THE NORTHWEST
THIRD OF OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL BEGIN TUESDAY NIGHT AND CONTINUE THROUGH
THURSDAY AS MOISTURE INCREASES AHEAD OF A STORM SYSTEM THAT
APPROACHES AND MOVES ACROSS THE REGION.
OTHER HAZARDOUS WEATHER...
FROST WILL BE POSSIBLE AGAIN MONDAY MORNING ACROSS THE WESTERN HALF
TO TWO-THIRDS OF OKLAHOMA... AND MAY DEVELOP SOUTH INTO PARTS OF
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:29 AM CDT | Freeze Watch | OUN | Ellis, Harper, Woods, Woodward | 9 hr |
| Oct 21, 12:51 PM CDT | Freeze Watch | OUN | Alfalfa, Blaine, Canadian, Cleveland, Custer, Dewey and 17 more | 23 hr |
| Oct 21, 12:51 PM CDT | Freeze Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 18 more | 19 hr |
Nearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.